logo CRAS
Comptes Rendus. Mathématique
Analyse numérique, Équations aux dérivées partielles
On non-denseness for a method of fundamental solutions with source points fixed in time for parabolic equations
[Sur la non-densité dans une méthode de solutions fondamentales avec des points sources indépendants du temps pour la résolution d’équations paraboliques]
Comptes Rendus. Mathématique, Tome 359 (2021) no. 6, pp. 733-738.

Des combinaisons linéaires de solutions fondamentales avec des points sources indépendants du temps pour la résolution de l’équation de la chaleur sont étudiées. On étudie la question ouverte de savoir si ces combinaisons linéaires génèrent un ensemble dense dans l’espace des fonctions de carrés intégrables sur la limite latérale d’un cylindre espace-temps et on montre que la réponse à cette question est négative. L’indépendance linéaire de l’ensemble des solutions fondamentales est démontrée. Il est souligné à la fin pour un cas particulier que de telles combinaisons linéaires sont linéairement indépendantes et denses dans l’espace des fonctions de carrés intégrables définies sur la partie supérieure (où le temps est fixe) de la limite du cylindre espace-temps.

Linear combinations of fundamental solutions to the parabolic heat equation with source points fixed in time is investigated. The open problem whether these linear combinations generate a dense set in the space of square integrable functions on the lateral boundary of a space-time cylinder, is settled in the negative. Linear independence of the set of fundamental solutions is shown to hold. It is outlined at the end, for a particular example, that such linear combinations constitute a linearly independent and dense set in the space of square integrable functions on the upper top part (where time is fixed) of the boundary of this space-time cylinder.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/crmath.204
Classification : 35K05,  35A08,  65N80
B. Tomas Johansson 1

1. Mathematics, ITN, Campus Norrköping, Linköping University, 601 74, Norrköping, Sweden.
@article{CRMATH_2021__359_6_733_0,
     author = {B.~Tomas Johansson},
     title = {On non-denseness for a method of fundamental solutions with source points fixed in time for parabolic equations},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {733--738},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {359},
     number = {6},
     year = {2021},
     doi = {10.5802/crmath.204},
     zbl = {07390654},
     language = {en},
}
TY  - JOUR
AU  - B. Tomas Johansson
TI  - On non-denseness for a method of fundamental solutions with source points fixed in time for parabolic equations
JO  - Comptes Rendus. Mathématique
PY  - 2021
DA  - 2021///
SP  - 733
EP  - 738
VL  - 359
IS  - 6
PB  - Académie des sciences, Paris
UR  - https://zbmath.org/?q=an%3A07390654
UR  - https://doi.org/10.5802/crmath.204
DO  - 10.5802/crmath.204
LA  - en
ID  - CRMATH_2021__359_6_733_0
ER  - 
%0 Journal Article
%A B. Tomas Johansson
%T On non-denseness for a method of fundamental solutions with source points fixed in time for parabolic equations
%J Comptes Rendus. Mathématique
%D 2021
%P 733-738
%V 359
%N 6
%I Académie des sciences, Paris
%U https://doi.org/10.5802/crmath.204
%R 10.5802/crmath.204
%G en
%F CRMATH_2021__359_6_733_0
B. Tomas Johansson. On non-denseness for a method of fundamental solutions with source points fixed in time for parabolic equations. Comptes Rendus. Mathématique, Tome 359 (2021) no. 6, pp. 733-738. doi : 10.5802/crmath.204. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.5802/crmath.204/

[1] Carlos J. S. Alves On the choice of source points in the method of fundamental solutions, Eng. Anal. Bound. Elem., Volume 33 (2009) no. 12, pp. 1348-1361 | Article | MR 2540767 | Zbl 1244.65216

[2] I. Borachok; R. Chapko; B. Tomas Johansson A method of fundamental solutions for heat and wave propagation from lateral Cauchy data, Numer. Algorithms (2021) | Article

[3] John R. Cannon The One-Dimensional Heat Equation, Encyclopedia of Mathematics and Its Applications, 23, Addison-Wesley Publishing Group; Cambridge University Press, 1984 | MR 747979 | Zbl 0567.35001

[4] Somchart Chantasiriwan; B. Tomas Johansson; Daniel Lesnic The method of fundamental solutions for free surface Stefan problems, Eng. Anal. Bound. Elem., Volume 33 (2009) no. 4, pp. 529-538 | Article | MR 2481144 | Zbl 1244.80019

[5] Alan M. Cohen Numerical Methods for Laplace Transform Inversion, Numerical Methods and Algorithms, 5, Springer, 2007 | MR 2325479 | Zbl 1127.65094

[6] Martin Costabel Boundary integral operators for the heat equation, Integral Equations Oper. Theory, Volume 13 (1990) no. 4, pp. 498-552 | Article | MR 1058085 | Zbl 0715.35032

[7] Graeme Fairweather; Andreas Karageorghis The method of fundamental solutions for elliptic boundary value problems, Adv. Comput. Math., Volume 9 (1998) no. 1-2, pp. 69-95 | Article | MR 1662760 | Zbl 0922.65074

[8] Hector O. Fattorini Boundary control of temperature distributions in a parallelepipedon, SIAM J. Control, Volume 13 (1975), pp. 1-13 | Article | MR 367767 | Zbl 0311.93028

[9] Hector O. Fattorini; David L. Russell Exact controllability theorems for linear parabolic equations in one space dimension, Arch. Rational. Mech. Anal., Volume 43 (1971), pp. 272-292 | Article | MR 335014 | Zbl 0231.93003

[10] Avner Friedman Partial Differential Equations of Parabolic Type, Prentice Hall, 1964 | Zbl 0144.34903

[11] Andreĭ V. Fursikov; Oleg Yu. Imanuvilov Controllability of evolution equations, Lecture Notes Series, 34, Seoul National University, 1996 | MR 1406566 | Zbl 0862.49004

[12] M. A. Golberg; C. S. Chen The method of fundamental solutions for potential, Helmholtz and diffusion problems, Boundary Integral Methods: Numerical and Mathematical Aspects (M. A. Golberg, ed.) (Computational Engineering), Volume 1, WIT Press/ Computational Mechanics Publications, 1999, pp. 103-176 | MR 1690853 | Zbl 0945.65130

[13] Ronald Guenther Some elementary properties of the fundamental solution of parabolic equations, Math. Mag., Volume 39 (1966), pp. 294-298 | Article | MR 209679 | Zbl 0147.08803

[14] Yiu-Ching Hon; Ting Wei A fundamental solution method for inverse heat conduction problem, Eng. Anal. Bound. Elem., Volume 28 (2004) no. 5, pp. 489-495 | Zbl 1073.80002

[15] B. Tomas Johansson Properties of a method of fundamental solutions for the parabolic heat equation, Appl. Math. Lett., Volume 65 (2017), pp. 83-89 | Article | MR 3575176 | Zbl 1353.35021

[16] B. Tomas Johansson; Daniel Lesnic A method of fundamental solutions for transient heat conduction, Eng. Anal. Bound. Elem., Volume 32 (2008) no. 9, pp. 697-703 | Article | Zbl 1244.80021

[17] B. Tomas Johansson; Daniel Lesnic; Thomas Reeve A meshless regularization method for a two-dimensional two-phase linear inverse Stefan problem, Adv. Appl. Math. Mech., Volume 5 (2013) no. 6, pp. 825-845 | Article | MR 3104371

[18] Fritz John Partial Differential Equations, Applied Mathematical Sciences, 1, Springer, 1982 | Zbl 0472.35001

[19] Andreas Karageorghis; Daniel Lesnic; Liviu Marin A survey of applications of the MFS to inverse problems, Inverse Probl. Sci. Eng., Volume 19 (2011) no. 3, pp. 309-336 | Article | MR 2795217 | Zbl 1220.65157

[20] Viktor D. Kupradze A method for the approximate solution of limiting problems in mathematical physics, U.S.S.R. Comput. Math. Math. Phys., Volume 4 (1967) no. 6, pp. 199-205 translation from Zh. Vychisl. Mat. Mat. Fiz. 4, 1118–1121 (1964) | Article | Zbl 0161.35802

[21] Gilles Lebeau; Luc Robbiano Contrôle exact de l’équation de la chaleur, Comm. Partial Differential Equations, Volume 20 (1995) no. 1-2, pp. 335-356 | Article | Zbl 0819.35071

[22] Philippe Martin; Lionel Rosier; Pierre Rouchon Null controllability of the heat equation using flatness, Automatica, Volume 50 (2014) no. 12, pp. 3067-3076 | Article | MR 3284141 | Zbl 1309.93027

[23] Nicolae S. Mera The method of fundamental solutions for the backward heat conduction problem, Inverse Probl. Sci. Eng., Volume 13 (2005) no. 1, pp. 65-78 | Article | MR 2117679 | Zbl 1194.80107

[24] David L. Russell Controllability and stabilizability theory for linear partial differential equations: Recent progress and open questions, SIAM Rev., Volume 20 (1978), pp. 639-739 | Article | MR 508380 | Zbl 0397.93001

[25] Abdollah Shidfar; Z. Darooghehgimofrad Numerical solution of two backward parabolic problems using method of fundamental solutions, Inverse Probl. Sci. Eng, Volume 25 (2017) no. 2, pp. 155-168 | Article | MR 3575866 | Zbl 1359.65238

Cité par Sources :